Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 23, 2005, 6:50 PM MST for Mohave County, Arizona. It was in force for 89 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 6:50 PM MST (01:50 UTC)
- Expired
- Jul 21, 2005, 6:15 PM MST
- In force
- 89 days
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 156 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 240151 SVRVEF AZC015-240215- /O.NEW.KVEF.SV.W.0003.050424T0150Z-050424T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 650 PM MST SAT APR 23 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITY OF WIKIEUP * UNTIL 715 PM MST * AT 641 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF WIKIEUP...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WIKIEUP BY 655 PM MST LAT...LON 3457 11373 3456 11351 3503 11342 3505 11369 $$ HARRISON
3 follow-up statements
000 WUUS55 KVEF 220030 SVRVEF AZC015-220115- /O.NEW.KVEF.SV.W.0003.050722T0030Z-050722T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 530 PM PDT THU JUL 21 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 615 PM PDT(615 PM MST) * AT 523 PM PDT(523 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF DOLAN SPRINGS...OR ABOUT 25 MILES NORTH OF KINGMAN...AND MOVING NORTHWEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOLAN SPRINGS BY 535 PM PDT(535 PM MST) THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3546 11425 3555 11406 3596 11428 3581 11465 $$ BAILEY
000 WWUS55 KVEF 220058 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 555 PM PDT THU JUL 21 2005 AZC015-220115- /O.CON.KVEF.SV.W.0003.000000T0000Z-050722T0115Z/ MOHAVE AZ- 555 PM PDT THU JUL 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM PDT(615 PM MST) FOR WEST CENTRAL MOHAVE COUNTY... AT 550 PM PDT(550 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. WHILE THE STORM JUST SOUTHEAST OF DOLAN SPRINGS HAD WEAKENED SOMEWHAT...A NEW STRONG STORM HAD DEVELOPED BETWEEN 5 AND 10 MILES NORTH OF DOLAN SPRINGS. THESE STORMS WERE MOVING VERY SLOWLY TO THE NORTHWEST AT 5 MPH OR LESS. THIS WILL ALSO CREATE A POSSIBILITY FOR LOCALLY HEAVY RAINFALL. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF MOHAVE COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LOCALLY HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3546 11425 3555 11406 3601 11416 3590 11454 $$ BAILEY
000 WWUS55 KVEF 220114 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 614 PM PDT THU JUL 21 2005 AZC015-220122- /O.EXP.KVEF.SV.W.0003.000000T0000Z-050722T0115Z/ MOHAVE AZ- 614 PM PDT THU JUL 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOHAVE COUNTY ALLOWED TO EXPIRE AT 615 PM PDT (615 MST)... THE THUNDERSTORMS NEAR DOLAN SPRINGS HAVE WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3546 11425 3555 11406 3601 11416 3590 11454 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:05 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 23, 3:05 PM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT SAT APR 23 2005 .SYNOPSIS...THERE WILL BE RAIN SHOWERS ALONG WITH A FEW THUNDERSTORMS TONIGHT AS AN AREA OF LOW PRESSURE QUICKLY MOVES ACROSS SOUTHERN CALIFORNIA TONIGHT AND INTO CENTRAL ARIZONA EARLY SUNDAY MORNING. MOISTURE WILL LINGER ACROSS THE AREA WITH A CHANCE OF SHOWERS CONTINUING MAINLY NORTH AND EAST OF LAS VEGAS SUNDAY. A WEAK AREA OF HIGH PRESSURE WILL BE WARMER TEMPERATURES AND DRIER WEATHER TO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT MONDAY AND TUESDAY. && .SHORT TERM...RIGHT ON SCHEDULE...SHOWERS AND A THUNDERSTORMS BEGAN DEVELOPING SHORTLY AFTER 1 PM. STRONG TIGHTLY WOUND-UP LITTLE SHORTWAVE...WHICH WAS UNDER INITIALIZED BY ALL MODELS...STILL SOME 300 MILES SOUTHWEST OF SAN DIEGO. MOIST SOUTHERLY FLOW AHEAD OF SYSTEM HAS INCREASED SURFACE DEWPOINTS SOME 15-25 DEGREES ACROSS NORTHWEST ARIZONA AND SOUTHERN NEVADA COMPARED TO 24 HOURS AGO. MOISTURE INCREASE ALSO MONITORED ON GOES PRECIPITABLE WATER IMAGERY WITH VALUES BETWEEN .50-1.00 INCH AS FAR NORTH AS SOUTHERN NEVADA. GFS HAS STAYED CONSISTENT AND WAS MODEL OF CHOICE TODAY. SHORTWAVE WILL BE NEAR YUMA BY 06Z THIS EVENING AND OVER CENTRAL ARIZONA EARLY SUNDAY MORNING. SHOWERS AND THUNDERSTORMS WILL EXPAND IN COVERAGE THE REST OF THIS AFTERNOON AND EVENING AS ATMOSPHERE CONTINUES TO DESTABILIZE AS COLD AIR ALOFT AND UPWARD FORCING SPREADS OVER THE FORECAST AREA. BEST CHANCES OF RAIN AND THUNDERSTORMS WILL BE ACROSS EASTERN CALIFORNIA...SOUTHEAST NEVADA UNTIL MIDNIGHT AND ACROSS NORTHWEST ARIZONA ALL NIGHT. DID NOT MAKE MUCH CHANGE TO POPS FOR THE SOUTHERN SIERRA OR ESMERALDA COUNTY BUT WITH SOUTHERN TRAJECTORY OF SYSTEM THEY MAY MISS MOST OF THE ACTION. CELLS ARE MOVING QUICKLY TO THE NORTH BUT STRONGER CELLS COULD PRODUCE BETWEEN A QUARTER AND A HALF AN INCH OF RAINFALL. ON SUNDAY AREA STAYS UNDER WEAK...COOL CYCLONIC FLOW. ENOUGH MOISTURE REMAINS THAT BY AFTERNOON INSTABILITY SHOWERS WILL ERUPT ESPECIALLY NORTH AND EAST OF LAS VEGAS. WEAK RIDGE BUILDS ACROSS THE AREA SUNDAY NIGHT THROUGH MONDAY NIGHT. STILL LEFT A SLIGHT CHANCE OF SHOWERS IN MONDAY AFTERNOON OVER THE HIGHER TERRAIN OF LINCOLN/NORTHERN MOHAVE COUNTIES DUE TO LINGERING MOISTURE AND WEAK INSTABILITY. && .LONG TERM...RIDGING OVER THE AREA TUESDAY AND WEDNESDAY WILL GIVE A SLIGHT WARM UP FOR THE AREA BEFORE THE NEXT STRONG SYSTEM PUSHES THROUGH ON FRIDAY. MODELS IN FAIR AGREEMENT WITH DIFFERENCES IN TIMING OF WHEN TROUGH/LOW MOVES THROUGH. WILL NOT SWEAT THE SMALL DETAILS THIS FAR OUT AND WENT WITH A BROAD BRUSH CONSENSUS FORECAST. DID UP POPS A BIT TO 40 PERCENT FOR ALL DAY FRIDAY. IF MODELS CONTINUE ON TRACK TOMORROW FOR FRIDAY WILL RAISE THIS HIGHER. OTHERWISE DID NOT CHANGE MUCH TO ON GOING FORECAST. && .AVIATION...STRONG LOW OFF THE SOUTHERN CALIFORNIA COAST WILL BRING WIDE SPREAD PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE KLAS COULD EXPERIENCE A THUNDERSTORM AS WELL. THE MOSTLY LIKELY AREAS TO EXPERIENCE THUNDERSTORMS WILL BE OVER THE MOUNTAIN AREAS OF THE PEACH SPRINGS AND MORMON MESA APPROACHES...THOUGH THE DAGGETT APPROACH COULD HAVE THEM AS WELL WITH LESSER COVERAGE THAN THE OTHER TWO CORRIDORS. ASIDE FROM THE SHEEP RANGE THE BEATTY CORRIDOR WILL NOT LIKELY BE AFFECTED BY THUNDER. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && PIERCE/JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:08 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 90 days |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.